Alert archive / Wisconsin / Severe Thunderstorm Warnings in 1999

Severe Thunderstorm Warning 71, NWS Green Bay, WI

July 29, 1999Forest County, Oneida County, Wisconsin

NWS Green Bay, WI issued this severe thunderstorm warning at Jul 29, 1999, 4:31 AM CDT for Forest County, Oneida County, Wisconsin. It was in force for 49 min. 2 reports came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Jul 29, 1999, 4:31 AM CDT (09:31 UTC)
Expired
Jul 29, 1999, 5:20 AM CDT
In force
49 min
Issued by
NWS Green Bay, WI
Area
Whole counties

Counties Forest County, WI, Oneida County, WI

What was reported inside it

TimeReportWhereRemark
Jul 29, 4:50 AM CDTHail 0.88Newald, WI
Jul 29, 5:14 AM CDTThunderstorm Wind 50Lake Tomahawk, WI

NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.

The nearest sounding before it

Green Bay/Straub, WI (KGRB), launched 00:00Z, 9.5 hours before the alert went out and 157 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Green Bay/Straub, WI at 00:00Z on 1999-07-29Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1920 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Green Bay/Straub, WI at 00:00Z on 1999-07-29The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 29 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1920 J/kg
Mixed-layer CIN
-2 J/kg
Mixed-layer LCL
1295 m above ground
0-6 km bulk shear
33 kt
0-1 km storm-relative helicity
29 m²/s²
0-3 km storm-relative helicity
61 m²/s²
Significant tornado parameter
0.3
Supercell composite
3.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
TTAA00 KGRB 290932 RRA
SVRGRB
WIC041-085-291020-

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE GREEN BAY WI
431 AM CDT THU JUL 29 1999

THE NATIONAL WEATHER SERVICE IN GREEN BAY HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  FOREST COUNTY IN NORTHEASTERN WISCONSIN
  EASTERN ONEIDA COUNTY IN NORTH CENTRAL WISCONSIN

* UNTIL 520 AM CDT

* AT 4:30 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR DETECTED A
  SEVERE THUNDERSTORM 10 MILES SOUTH OF EAGLE RIVER.  THE STORM WAS
  MOVING EAST AT 45 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  THREE LAKES BY 4:45 AM CDT
  HILES BY 4:55 AM CDT
  NEWALD BY 5:05 AM CDT

THE STORM CONTAINS HAIL UP TO ONE INCH IN DIAMETER. GO INSIDE A
STURDY BUILDING AND STAY AWAY FROM WINDOWS.

TE/DAK

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Green Bay, WI wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 29, 3:45 AM CDT, 46 minutes earlier.

Area forecast discussion, Jul 29, 3:45 AM CDT, 46 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GREEN BAY WI
345 AM CDT THU JUL 29 1999

MAIN FORECAST CONCERNS ARE SEVERE POTENTIAL THIS MORNING AND HEAT
THROUGH FRIDAY.

SEVERE THUNDERSTORM WATCH IN EFFECT FOR WESTERN CWA THIS EARLY MORNING.
KDLH 88D SHOWING A FEW STRONG STORMS OVER THE ARROWHEAD AND ANOTHER
CLUSTER MOVING INTO WESTERN WI.  ACTIVITY IS EXPECTED TO REACH WESTERN
PART OF OUR CWA BY 10Z.  THUNDERSTORMS FORMING IN RESPONSE TO SHORTWAVE
MOVING THROUGH NORTHERN MN AND IN AREA OF WARM AIR ADVECTION AS NOSE OF
LOW LEVEL JET POKING INTO WESTERN WI. QUESTION IS WILL STORMS STAY
TOGETHER AS IT MOVES INTO NORTHEAST WI.  DEW POINTS ARE STILL RELATIVELY
LOW COMPARED TO SOUTH AND WESTERN PARTS OF THE STATE.  WILL CARRY A
CHANCE OF MORNING THUNDERSTORM...BUT NOT INCLUDE ANY SEVERE WORDING ATTM
FOR EASTERN PORTIONS OF CWA.

NOT TOO MUCH DIFFERENCE IN ETA AND NGM.  HAVE LEANED SOME TOWARDS NGM AS
IT SEEMED TO PORTRAY THE ONGOING PCPN BETTER.  AFTER STORMS MOVE OUT
THIS MORNING...LOOK FOR MOSTLY SUNNY SKIES.  WILL LEAVE REST OF SHORT
TERM FORECAST AS IS...DRY. 700 MB TEMPS TO INCREASE TO NEAR 12C ON FRI.
DUE TO CLOUDINESS AND SHOWERS THIS MORNING WILL SHAVE 2 TO 4 DEGREES OFF
MOS GUIDANCE FOR TODAY AND GO WARMER ON FRIDAY.  AS MENTIONED ABOVE...
DEW POINTS REMAIN IN THE 60S...WILL LIKELY NOT MEET HEAT CRITERIA FOR
ADVISORY THROUGH THU. LATER SHIFTS NEED TO REVISIT SUBJECT FOR FRI.

NEW MRF CONTINUES TREND FOR COOLER...DRIER CONDITIONS BEGINNING OF NEXT
WEEK.  NO CHANGES MADE IN EXTENDED.

.GRB...NONE.

TE
WWW.CRH.NOAA.GOV/GRB

The office that day

Everything else NWS Green Bay, WI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 29, 4:12 AM CDTSevere Thunderstorm WarningGRBVilas43 min
Jul 29, 4:55 AM CDTSevere Thunderstorm WarningGRBFlorence35 min
Jul 29, 5:00 AM CDTSevere Thunderstorm WarningGRBOneida45 min
Jul 29, 5:36 AM CDTSevere Thunderstorm WarningGRBFlorence, Forest49 min
Jul 29, 6:04 AM CDTSevere Thunderstorm WarningGRBDoor46 min
Jul 29, 6:13 AM CDTSevere Thunderstorm WarningGRBMarinette47 min

Nearby

Severe Thunderstorm Warnings in Wisconsin, 1999Every severe thunderstorm warning in 1999

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.